| Model Number |
BA28-90/I16-30 |
| Medical Device Problem Codes |
Insufficient Device Problem Information (3190); Migration (4003)
| Health Effect - Clinical Code |
Rupture (2208)
| Date of Event |
02/01/2021
Type of Reportable Event
Death
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Event or Problem Description
The patient was initially implanted with an afx vela suprarenal, afx limb stent graft, and an afx bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure the patient presented with an abdominal aortic aneurysm (aaa) rupture leading to the patient passing away.The physician reported that there was a migration of the proximal extension.The patient expired before intervention could be performed.This event was reported to endologix by a former employee.This event occurred approximately 1.5 months ago therefore the event date of (b)(6) 2021 is being used.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the rupture and death are confirmed.The migration is unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The patient passed away on the first hospitalization day pending an intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2: date of death has been updated.G4: date received by manufacturer has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.